advertisement
Question
Posted by: Muriel Lucey | 2011/01/29

cholesterol

i''v changed from lovecol to sandoz pravastatin they say it may cause an increasein digoxin levels what does that mean

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageNatural health

hi

this mean it can possibly affect heart rhythm. Digoxin increases the strength and vigor of heart contractions. Digoxin increases the force of contraction of the muscle of the heart by inhibiting the activity of an enzyme (ATPase) that controls movement of calcium, sodium and potassium into heart muscle. Calcium controls the force of contraction. Inhibiting ATPase increases calcium in heart muscle and therefore increases the force of heart contractions.

kind regards
Dr Debbie
www.drdebbie.co.za

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement